Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Gevrey hypoellipticity for sums of squares with a non-homogeneous degeneracy


Authors: Antonio Bove and David S. Tartakoff
Journal: Proc. Amer. Math. Soc. 142 (2014), 1315-1320
MSC (2010): Primary 35H20; Secondary 35H10
DOI: https://doi.org/10.1090/S0002-9939-2014-12247-7
Published electronically: January 29, 2014
MathSciNet review: 3162252
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we consider sums of squares of vector fields in $ \mathbb{R}^2$ satisfying Hörmander's condition and with polynomial, but non-(quasi-)homoge-
neous, coefficients. We obtain a Gevrey hypoellipticity index which we believe to be sharp. The general operator we consider is

$\displaystyle P=X^2+Y^2+\sum _{j=1}^{L}Z_j^2, $

with

$\displaystyle X=D_x, \quad Y= a_{0}(x, y) x^{q-1}{D_y}, \quad Z_j= a_{j}(x, y) x^{p_j-1}y^{k_j}\,D_y, $

with $ a_{j}(0, 0) \neq 0 $, $ j = 0, 1, \ldots , L $ and $ q>p_j, \{k_j\}$ arbitrary. The theorem we prove is that $ P$ is Gevrey-s hypoelliptic for $ s\geq \frac {1}{1-T}, T = \max _j \frac {q-p_j}{q k_j}.$

References [Enhancements On Off] (What's this?)

  • [1] A. Bove, M. Mughetti and D. S. Tartakoff, Hypoellipticity and nonhypoellipticity for sums of squares of complex vector fields, Anal. PDE 6 (2013), no. 2, 371-445. MR 3071394
  • [2] Antonio Bove and David Tartakoff, Optimal non-isotropic Gevrey exponents for sums of squares of vector fields, Comm. Partial Differential Equations 22 (1997), no. 7-8, 1263-1282. MR 1466316 (98f:35026), https://doi.org/10.1080/03605309708821300
  • [3] Antonio Bove and François Treves, On the Gevrey hypo-ellipticity of sums of squares of vector fields, Ann. Inst. Fourier (Grenoble) 54 (2004), no. 5, 1443-1475, xv, xxi (English, with English and French summaries). MR 2127854 (2005k:35053)
  • [4] Paulo D. Cordaro and Nicholas Hanges, A new proof of Okaji's theorem for a class of sum of squares operators, Ann. Inst. Fourier (Grenoble) 59 (2009), no. 2, 595-619 (English, with English and French summaries). MR 2521430 (2011e:35069)
  • [5] Lars Hörmander, Hypoelliptic second order differential equations, Acta Math. 119 (1967), 147-171. MR 0222474 (36 #5526)
  • [6] Guy Métivier, Une classe d'opérateurs non hypoelliptiques analytiques, Indiana Univ. Math. J. 29 (1980), no. 6, 823-860 (French). MR 589650 (82a:35029), https://doi.org/10.1512/iumj.1980.29.29059
  • [7] Guy Métivier, Non-hypoellipticité analytique pour $ D^{2}_{x}+(x^{2}+y^{2})D^{2}_{y}$, C. R. Acad. Sci. Paris Sér. I Math. 292 (1981), no. 7, 401-404 (French, with English summary). MR 609762 (82b:35039)
  • [8] Takashi Ōkaji, Analytic hypoellipticity for operators with symplectic characteristics, J. Math. Kyoto Univ. 25 (1985), no. 3, 489-514. MR 807494 (87d:35036)
  • [9] David S. Tartakoff, Local analytic hypoellipticity for $ \square _{b}$ on nondegenerate Cauchy-Riemann manifolds, Proc. Nat. Acad. Sci. U.S.A. 75 (1978), no. 7, 3027-3028. MR 499657 (80g:58045)
  • [10] David S. Tartakoff, The local real analyticity of solutions to $ \square _{b}$ and the $ \bar \partial $-Neumann problem, Acta Math. 145 (1980), no. 3-4, 177-204. MR 590289 (81k:35033), https://doi.org/10.1007/BF02414189
  • [11] François Treves, Symplectic geometry and analytic hypo-ellipticity, Differential equations: La Pietra, 1996 (Florence), Proc. Sympos. Pure Math., vol. 65, Amer. Math. Soc., Providence, RI, 1999, pp. 201-219. MR 1662756 (2000b:35031)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35H20, 35H10

Retrieve articles in all journals with MSC (2010): 35H20, 35H10


Additional Information

Antonio Bove
Affiliation: Dipartimento di Matematica, Università di Bologna, Piazza di Porta San Donato 5, Bologna, Italy
Email: bove@bo.infn.it

David S. Tartakoff
Affiliation: Department of Mathematics, University of Illinois at Chicago, m/c 249, 851 S. Morgan Street, Chicago, Illinois 60607
Address at time of publication: 1216 N. Kenilworth Avenue, Oak Park, Illinois 60302
Email: dst@uic.edu

DOI: https://doi.org/10.1090/S0002-9939-2014-12247-7
Keywords: Sums of squares of vector fields, hypoellipticity, Gevrey hypoellipticity
Received by editor(s): May 15, 2012
Published electronically: January 29, 2014
Communicated by: James E. Colliander
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society